MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB23A
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Insufficient Device Problem Information (3190); Thickening of Material (4056)
Health Effect - Clinical Codes Dyspnea (1816); Insufficient Information (4580)
Date of Event 05/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient with a 23mm 8300ab aortic valve implanted four (4) years, two (2) months, underwent valve-in-valve procedure due to unknown reasons.Tavr was performed with a non-edwards transcatheter valve.Two (2) weeks post tavr the patient required tmvr and the team felt that the 8300ab possibly led to the failure of the non-edwards surgical valve in the mitral position.
 
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation as it remains implanted.Edwards will continue to review and monitor all events.Trends are monitored on a the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported and learned through medical records that a patient with a 23mm 8300ab aortic valve implanted four (4) years, two (2) months, underwent valve-in-valve procedure due to leaflet thickening, patient-prosthesis mismatch, and severe symptomatic aortic stenosis.Patient presented with dyspnea and fatigue with exertion.Tavr was performed with a 26mm non-edwards transcatheter valve.Patient was transferred to recovery area.There were no complications.Per medical records, the bioprosthetic aortic valve leaflets appeared thickened in a recent tte, the valve appeared to be small for the patient size.The patient underwent tavr and tmvr with no complications.
 
Additional Manufacturer Narrative
Added information to b5, b6, b7, h6.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, d4, g3, g6, h2, h4, h6.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Devices are typically explanted or disabled because they are not functioning optimally.In some cases, the failure mode is not provided.Other times, it may be reported as but not limited to; stenosis, increased/high gradient, regurgitation, transvalvular leak, thickened leaflet, leaflet tear, immobility, restriction, and/or unspecified svd or nsvd.Leaflet thickening may be attributed to structural valve deterioration (svd) and/or non-structural valve dysfunction (nsvd).Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.Nsvd is defined as any abnormality not intrinsic to the valve itself that results in dysfunction of the prosthetic valve.The term nsvd refers to problems that are not directly related to failing valve components, yet it results in dysfunction of the prosthetic valve.There can be several causes of early leaflet thickening, such as early thrombosis/halt, early endocarditis or host tissue overgrowth.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A capa/scar/pra is not required, as there are no confirmed product or labeling non-conformances and no other triggers are met.The most likely cause is patient factors, including coronary artery disease, type ii diabetes mellitus, tobacco use, stage iii chronic kidney disease.Patient prosthesis mismatch (ppm) is present when the effective orifice area of the implanted bioprosthetic valve is too small in relation to body size.Literature indicates ppm's main hemodynamic consequence is to generate higher than expected gradients through a normally functioning bioprosthetic valve.It has been shown to be associated with worse hemodynamic function, less regression of left ventricular hypertrophy, more cardiac events, and lower survival.Improperly sized valves with ppm can hasten the development of early degenerative changes and premature prosthetic valve dysfunction with varying degrees of prosthetic valve stenosis and regurgitation.Although ppm is a well-recognized phenomenon of bioprosthetic valves, it is most likely related to patient anatomical changes after long implant durations.When discovered intraoperatively or early post-operatively, ppm is most likely related to procedural factors, including specific patient assessment and valve model and size selection.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause is patient and procedural factors.

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key22177559
Report Number2015691-2025-04729
Device Sequence Number7788741
Product Code LWR
UDI-Device Identifier00690103194494
UDI-Public(01)00690103194494(17)231027
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2023
Device Model Number8300AB23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/23/2025
07/23/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/15/2025
08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale